Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 285, NWS Albuquerque, NM

September 9, 2015San Miguel County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 9, 2015, 1:43 PM MDT for San Miguel County, Torrance County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2015, 1:43 PM MDT (19:43 UTC)
Expired
Sep 9, 2015, 2:15 PM MDT
In force
32 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties San Miguel County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 129 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WUUS55 KABQ 091943
SVRABQ
NMC047-057-092015-
/O.NEW.KABQ.SV.W.0285.150909T1943Z-150909T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
143 PM MDT WED SEP 9 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...
  NORTHEASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO...

* UNTIL 215 PM MDT

* AT 143 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHWEST OF VILLANUEVA STATE PARK...OR 32 MILES EAST OF
  MORIARTY...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN SAN MIGUEL AND NORTHEASTERN TORRANCE COUNTIES.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 225 AND 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

&&

LAT...LON 3513 10529 3503 10529 3488 10548 3513 10562
      3522 10549
TIME...MOT...LOC 1943Z 310DEG 8KT 3513 10550 

HAIL...1.25IN
WIND...60MPH

$$

34
2 follow-up statements
288 
WWUS55 KABQ 092001
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT WED SEP 9 2015

NMC047-057-092015-
/O.CON.KABQ.SV.W.0285.000000T0000Z-150909T2015Z/
SAN MIGUEL-TORRANCE-
201 PM MDT WED SEP 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHWESTERN SAN MIGUEL AND NORTHEASTERN TORRANCE COUNTIES...

AT 200 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF VILLANUEVA STATE PARK...OR 33 MILES EAST OF MORIARTY...MOVING
SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SAN MIGUEL AND NORTHEASTERN TORRANCE COUNTIES.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 226 AND 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3513 10529 3503 10529 3488 10548 3512 10557
      3519 10545
TIME...MOT...LOC 2000Z 310DEG 8KT 3510 10546 

HAIL...1.00IN
WIND...60MPH
 
$$

34
401 
WWUS55 KABQ 092017
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 PM MDT WED SEP 9 2015

NMC047-057-092027-
/O.EXP.KABQ.SV.W.0285.000000T0000Z-150909T2015Z/
SAN MIGUEL-TORRANCE-
217 PM MDT WED SEP 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SAN MIGUEL AND
NORTHEASTERN TORRANCE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3513 10529 3503 10529 3488 10548 3512 10557
      3519 10545
TIME...MOT...LOC 2015Z 310DEG 8KT 3510 10546 

$$

34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 11:54 AM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 9, 11:54 AM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MDT WED SEP 9 2015

.AVIATION...
18Z TAF CYCLE
TRUSTED MESOSCALE MODELS DEPICT SLOW MOVING -SHRA/-TS FAVORING
THE CENTRAL MT CHAIN AND ADJACENT E SLOPES...AS WELL AS NEW
MEXICOS SOUTHERN HIGH TERRAIN TODAY. MOST OF THE ACTIVITY WILL
DRIFT TO THE SE AROUND 5 TO 15 MPH...WHICH SHOULD EVENTUALLY TRACK
CELLS NEAR KTCC AND KROW. MODELS ALSO SUGGEST A FEW CELLS WILL POP
UP NEAR KSAF...KABQ...KAEG AND KGUP...THOUGH TS PROBABILITIES
WERE LOW ENOUGH TO USE VCSH RATHER THAN VCTS IN THESE TAFS. A FEW
ISOLD CELLS COULD LINGER INTO THE LATE NIGHT HOURS MAINLY ALONG
AND S OF HWY 60. A MIXTURE OF WET AND DRY MICROBURSTS ARE EXPECTED
TODAY WITH LOCALIZED AND ERRATIC WIND GUSTS NEAR 45 KT.

44

&&

.PREV DISCUSSION...346 AM MDT WED SEP 9 2015...
.SYNOPSIS...
BACK DOOR COLD FRONT HAS MADE IT TO A LITTLE WEST OF THE RIO
GRANDE AND HAS DRAGGED A MODEST AMOUNT OF ADDITIONAL LOW LEVEL
MOISTENING WITH IT WEST OF CENTRAL MOUNTAIN CHAIN...BUT A LITTLE
MORE SO TO ITS EAST. THUS SHOWERS AND THUNDERSTORMS WILL FAVOR
AREAS ALONG AND A LITTLE WAYS EAST OF THE CENTRAL MOUNTAIN
CHAIN...GENERALLY ISOLATED TO SCATTERED COVERAGE WITH THE BEST
COVERAGE SOUTH OF INTERSTATE 40. ALSO AREAS WEST OF CENTRAL
MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40 WILL SEE FAIR IF NOT
LIKELY POTENTIAL CENTERING ON...AS USUAL...THE GILA REGION.
ANOTHER BACK DOOR COLD FRONT LOOKS TO ARRIVE THURSDAY NIGHT INTO
FRIDAY. THIS WILL BRING COOLER CONDITIONS TO EASTERN NEW MEXICO
AS WELL AS AN INCREASED CHANCE FOR PRECIPITATION ONCE AGAIN.
THROUGH AT LEAST THIS NEXT WEEKEND HOWEVER THE NORTHWEST QUARTER
TO THIRD OF THE STATE AS WELL AS PORTIONS OF THE RIO GRANDE VALLEY
WILL SEE THE LOWEST CHANCES FOR SIGNIFICANT RAINFALL.

&&

.DISCUSSION...
RATHER MODEST BACK DOOR COLD FRONT LOCATED A LITTLE WEST OF THE
RIO GRANDE EARLY THIS MORN AND WILL NOT LIKELY MOVE TOO MUCH
FARTHER WEST TODAY AS IT SLOWLY WEAKENS. IT HAS IMPORTED A
MARGINALLY HIGHER AMOUNT OF ADDITIONAL LOW LEVEL MOISTURE INTO RIO
GRANDE VALLEY...BUT MUCH OF WHAT DID MAKE IT WEST OF CENTRAL MTN
CHAIN WILL MIX OUT TODAY WITH THE INCREASINGLY DRIER AIR FILTERING
IN FROM THE NW. WITH BETTER AND DEEPER MOISTURE NEAR AND ESPEC
EAST OF CENTRAL MTN CHAIN SHOWERS AND THUNDERSTORMS WILL FAVOR
THIS AREA...EVEN MORE SO TO SOUTH OF INTERSTATE 40. ALSO AREAS
WEST OF CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40 WILL SEE
FAIR IF NOT LIKELY POTENTIAL CENTERING ON THE GILA REGION.
ANOTHER BACK DOOR COLD FRONT...PROBABLY STRONGER THAN THE CURRENT
ONE...LOOKS TO ARRIVE LATER THU NIGHT INTO FRI. THIS WILL SWEEP
FAIRLY QUICKLY TO THE SOUTH AND WEST ACROSS THE STATE BRINGING
COOLING AND SOME DEGREE OF LOW LVL MOISTURE RECHARGE...AGAIN MORE
SO FOR EASTERN AND SOUTHERN AREAS...AS AN INCREASED CHANCE FOR
PRECIPITATION ONCE MORE. THROUGH AT LEAST THIS NEXT WEEKEND
HOWEVER THE NORTHWEST QUARTER TO THIRD OF THE STATE AS WELL AS
PORTIONS OF THE RIO GRANDE VALLEY WILL SEE THE LOWEST CHANCES FOR
SIGNIFICANT RAINFALL.

43

&&

.FIRE WEATHER...
NW FLOW ALOFT RESULTING IN A RELATIVELY WEAK BACKDOOR BOUNDARY
PUSHING WESTWARD INTO THE MIDDLE RIO GRANDE VALLEY EARLY THIS
MORNING. THIS FEATURE IS EXPECTED TO RESULT IN A SLIGHT UPTICK IN
THUNDERSTORM ACTIVITY TODAY...ESPECIALLY FROM THE SOUTHERN SANGRE DE
CRISTOS SOUTH TO THE CENTRAL HIGHLANDS FROM CLINES CORNERS TO
CORONA. MODELS AT ODDS AS TO THE DEPTH OF LOW LEVEL MOISTURE
THURSDAY. GFS SUGGESTING THE DRY AIR ALOFT WILL WIN OUT WHEREAS THE
NAM IS DEEPER WITH THE LOW LEVEL MOISTURE FROM THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN EWD. LEANING TOWARD THE NAM SOLUTION
GIVEN THE GENERAL TENDENCY FOR THE MODELS TO UNDER FORECAST
CONVECTION IN NORTHWEST FLOW ALOFT WITH EAST OR SELY LOW LEVEL FLOW.

MUCH STRONGER BACKDOOR FRONT/BOUNDARY PLOWS THROUGH THE ERN PLAINS
FRIDAY MORNING AND INTO THE RIO GRANDE VALLEY AND POINTS WEST FRIDAY
AFTERNOON AND EVENING. GFS AND NAM IN GOOD AGREEMENT THAT CONVECTION
FRIDAY AFTERNOON AND EVENING WILL FAVOR THE AREAS ALONG AND NEAR THE
FRONT. ON SATURDAY...NORTHWEST WINDS SEND THE LOW LEVEL MOISTURE
BEHIND THE FRONT SEWD WITH SHOWERS AND THUNDERSTORMS FAVORING THE
SOUTHWEST MTNS AND AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN.

UPPER HIGH CENTER SLIDES SLIGHTLY EAST SUNDAY...CENTERED OVER SW
NM/SE AZ. SUNDAY NOW LOOKING LIKE A DOWN DAY FOR MOST AREAS WITH DRY
NW FLOW AT ALL LEVELS. GFS AND ECMWF IN GOOD AGREEMENT THAT A WEAK
UPPER LEVEL LOW/TROUGH WILL MOVE SLOWLY EWD TO NEAR SAN DIEGO ON
MONDAY. A RELATIVELY MOIST SOUTHWEST FLOW ALOFT AHEAD OF THE LOW
WILL BRING BACK CHANCES FOR SHOWERS AND THUNDERSTORMS TO WESTERN NEW
MEXICO MONDAY AND TO WESTERN AND NORTHERN NEW MEXICO TUESDAY. THE
LOW TRANSLATES EWD THROUGH AZ TOWARD MID WEEK...POSSIBLY TAPPING
SUBTROPICAL MOISTURE FROM NORTHERN MEXICO.

MAXIMUM VENT RATES BEHIND EACH BACKDOOR FRONT/BOUNDARY WILL LIKELY
REMAIN POOR TO FAIR OVER A LARGE PORTION OF THE AREA TODAY AND AGAIN
FRIDAY AND SATURDAY BEFORE IMPROVING TO GOOD TO EXCELLENT SUNDAY
INTO EARLY NEXT WEEK.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 9, 1:22 PM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
122 PM MDT WED SEP 9 2015

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
122 PM MDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLOW-MOVING SHOWERS AND THUNDERSTORMS ALONG THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...HAIL...WIND GUSTS UP TO 50
MPH...AND MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT LARGE HAIL...HIGH WINDS...AND
FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

GUYER

In the hours before

Special weather statement, Sep 9, 12:56 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT WED SEP 9 2015

NMZ523-091930-
CENTRAL HIGHLANDS-
1256 PM MDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL COUNTY
UNTIL 130 PM MDT...

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF VILLANUEVA...OR 30 MILES
NORTHEAST OF MORIARTY...MOVING SOUTH AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SAN
MIGUEL COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3522 10566 3531 10550 3509 10531 3502 10567
TIME...MOT...LOC 1856Z 350DEG 5KT 3518 10555

34
Local storm report, Sep 9, 1:05 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
105 PM MDT WED SEP 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     HAIL             1 WNW EDGEWOOD          35.07N 106.21W
09/09/2015  M1.00 INCH       SANTA FE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502391

GUYER
Special weather statement, Sep 9, 1:14 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 PM MDT WED SEP 9 2015

NMZ524-091945-
SOUTH CENTRAL HIGHLANDS-
114 PM MDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY
UNTIL 145 PM MDT...

AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF CLAUNCH...OR 13 MILES WEST OF
CORONA...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAUNCH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3396 10581 3399 10579 3399 10584 3401 10584
      3401 10587 3417 10607 3435 10591 3419 10547
      3417 10548 3418 10552 3417 10550 3415 10549
      3411 10553 3411 10556 3409 10557 3408 10559
      3406 10558 3398 10567 3395 10579
TIME...MOT...LOC 1914Z 296DEG 21KT 3418 10582

34
Special weather statement, Sep 9, 1:21 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 PM MDT WED SEP 9 2015

NMZ522-523-091945-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-
121 PM MDT WED SEP 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TORRANCE COUNTY
UNTIL 145 PM MDT...

AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CEDARVALE...OR 19 MILES
NORTHWEST OF CORONA...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
TORRANCE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3435 10581 3449 10594 3470 10571 3449 10550
TIME...MOT...LOC 1921Z 231DEG 14KT 3447 10581

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 12:42 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance2 hr
Sep 9, 12:45 PM MDTAreal Flood AdvisoryABQMora2 hr
Sep 9, 12:56 PM MDTSpecial Weather StatementABQ34 min
Sep 9, 12:59 PM MDTSevere Thunderstorm WarningABQSan Miguel46 min
Sep 9, 1:00 PM MDTSevere Thunderstorm WarningABQBernalillo, Santa Fe, Torrance30 min
Sep 9, 1:03 PM MDTSevere Thunderstorm WarningABQBernalillo, Santa Fe, Torrance24 min
Sep 9, 1:10 PM MDTAreal Flood AdvisoryABQGuadalupe, Mora, San Miguel110 min
Sep 9, 1:14 PM MDTSpecial Weather StatementABQTorrance31 min
Sep 9, 1:19 PM MDTAreal Flood AdvisoryABQLincoln116 min
Sep 9, 1:21 PM MDTSpecial Weather StatementABQTorrance24 min
Sep 9, 1:28 PM MDTSevere Thunderstorm WarningABQLincoln47 min
Sep 9, 1:46 PM MDTSpecial Weather StatementABQ29 min
Sep 9, 2:00 PM MDTSpecial Weather StatementABQMora30 min
Sep 9, 2:07 PM MDTSevere Thunderstorm WarningABQLincoln23 min
Sep 9, 2:08 PM MDTSevere Thunderstorm WarningABQLincoln52 min
Sep 9, 2:11 PM MDTSpecial Weather StatementABQUnion34 min
Sep 9, 2:22 PM MDTAreal Flood AdvisoryABQLincoln, Socorro83 min
Sep 9, 2:25 PM MDTSpecial Weather StatementABQ35 min
Sep 9, 2:28 PM MDTSpecial Weather StatementABQLincoln32 min
Sep 9, 2:36 PM MDTAreal Flood AdvisoryABQMora, San Miguel84 min
Sep 9, 2:45 PM MDTSpecial Weather StatementABQUnion30 min
Sep 9, 2:57 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe93 min
Sep 9, 3:02 PM MDTAreal Flood AdvisoryABQUnion118 min
Sep 9, 3:15 PM MDTSpecial Weather StatementABQSan Miguel30 min
Sep 9, 3:30 PM MDTSpecial Weather StatementABQGuadalupe30 min
Sep 9, 4:53 PM MDTSpecial Weather StatementABQDe Baca22 min
Sep 9, 5:04 PM MDTAreal Flood AdvisoryABQChaves86 min
Sep 9, 5:13 PM MDTSpecial Weather StatementABQDe Baca32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.